Jump to content

Search the Community

Showing results for tags 'setraline'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 3 results

  1. Hi there everybody, I was put on 50 mg Zoloft two years ago for situational depression following a traumatic development in my family. I was upped to 100 mg a few months later. I complained of panic attacks (no prior history) and was switched to Lexapro. I filled the prescription but just thought "to hell with all these pills" and quit cold turkey. I experienced tiredness, some light headedness and brain zaps. I had no idea what they were or why I was having them until I eventually had the presence of mind to google if there were any side effects associated with discontinuing Setraline. I had some symptoms for a couple of months, the first three weeks or so being the worst. I was functional. I ended up going back on 50 and then 100 mg of Zoloft about six months later and was probably on it close to another year. I had a pretty serious episode of depression for a couple weeks (again, not out of the blue but triggered by some serious family stuff related to the initial trauma). When I came out of it I decided to try going off Setraline since it wasn't treating my depression effectively anyway. Following development of the initial situational depression (and PTSD?) I started self medicating with alcohol. That could have had something to do with the panic attacks, but in retrospect I think the Zoloft probably played a roll. I was and am in treatment, but continued to have an on and off pattern of alcohol use for some time. My desire to do anything in my power to address this issue was the main reason I went back on Setraline. I also felt guilty for "self prescribing" myself off of them. It's been almost six months since I've abused alcohol, and in July (following the depression) I decided to try going off of antidepressants. Surprisingly, my doctor rejected it out of hand. I've had a second conversation with her where I told her I'd made up my mind to continue to tapper off. I complained of headaches. Her attitude was like "Setraline is prescribed for headaches. You should just take your meds or stop complaining." When I first started my tapper I cut the dose by half. I had brain zaps and debilitating exhaustion and headaches. I've adopted a much slower tapper and am now, over two months later, at approximately 25mg. I have good days and bad. Fortunately, I don't have anxiety, depressions (although being exhausted and in pain is pretty effing depressing), or intrusive thoughts. Some of y'all are really going through it. I do have tension, jaw clenching, headaches, really really bad headaches sometimes, restless leg, muscle aches, muscle weakness, dizziness, lack of coordination, exhaustion, brain fog, some insomnia, weird dreams and bad dreams. And lack of appetite. And twitches sometimes, especially when I'm resting. There's more to say about my interactions with doctors. More than anything I am angry and flabbergasted that there was NO discussion or information given to me prior to using these meds about Setraline discontinuation syndrome. There was no discussion about how long it would be appropriate to be on these meds, and it is apparent that the doctors are trained to permanently treat for psychological symptoms that result from temporary circumstances/ trauma. It's SO MESSED UP.
  2. Hi, I'm new to site. Just had last mitazapan tablet. Now I'm worried about what symptoms I can expect. My worst symptom at mo is stomach cramps/tightness or it feels as if I'm about to explode (it's as if someone is pumping me up which is causing difficulty in breathing. Any assistance would be appreciated. Thanks
  3. Greetings forum members! Long-time lurker, first-time poster. Have been ingesting 100 mg of setraline off and on (mostly on) since 2001, when I had such gut-wrenching anxiety that I could hardly eat or sleep. But within two weeks of going on zoloft I went from a frazzled ball on the floor to a full-on party animal. I drank, smoked and snorted pretty much everything I could get my hands on. I even broke into a pharmacy and robbed it late one night with a friend after we'd done too much cocaine, taking away bottles and bottles of valium, xanax, vicodin and for some reason - because I had ZERO sexual side effects at this time - viagra. We didn't knock the place over out of need or craving or anything like that, but just for fun. Anway, looking back I'm 99% certain that the zoloft shifted me into a manic overdrive that I stayed in for about four years. The drug seemed to make me crave intoxication of any sort (even LSD!) and allowed me to indulge with very minimal consequences, i.e. hangovers, fatigue, etc. Oh, and I was working out (running, lifting weights) three times a week and was in great phsyical shape. Needless to say, I loved it. Then, in about 2005, I noticed I was no longer up but not really down - I had reached that infamous SSRI plateau. Then I didn't get a prescription refilled one day and just stopped taking the stuff all together. Went through around two weeks of the usual stuff and then was slammed with the whole slew of symptoms that made me go on the stuff in the first place. Took a few months for me to stabilze but just never felt quite like I did that first go round. Since then I noticed a gradual but steady decline in my cognition and sexual function. Nothing too extreme at first, but like the frog that doesn't know he's being boiled I just kept taking the stuff to avoid withdrawals as my both my brain and genitals became increasingly anesthetized. I finally decided that it was either go up on the medication and suffer through increased side effects with the hope of regaining that old spark, or coming off it altogether. I went with the latter. The idea of being on 400 mg of setraline 10 years from now did not sit well with me. So on Nov. 9 I went down to 75 mg per day and held there for two months. One odd thing I noticed is that while I had the usual nausea, dizziness, fatigue, etc., I had no brain zaps. Not a one! In the past when I missed a day or two it was like a bug zapper going off in my head, but this time it's been eerily quiet up there. My theory is that I probably burned up all of my neurons from years of both legal and illegal drug use so there's nothing to zap. Ha! Anway, on Jan. 1, as part of a New Year's pledge, I stepped down to 50 mg per day. Withdrawal symptoms popped up again but so did something else - I started getting morning erections again! I've even started having a lot more sexual thoughts that sometime result in spontaneous erections, which is kind of a new and funny feeling. I've still got lingering dizziness/vertigo, brain fog and some fatigue, but I'm hoping that will improve with time. I plan to stay on 50 mg for at least a few months and will probably go down by another 12.5 mg when the time comes. I know that's more than a lot of you would recommend, but I'd like to try tapering down using tablets before switching over to liquid dosages. Bottom line is that it still feels like a slog most of the time, but the little glimmers of creativity, clarity and sexuality are a wonderful incentive that keep me going day to day. I plan on checking in here from time to time to document my progress and also to share stories/info with anyone that is interested.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy